Alert archive / North Carolina / Flash Flood Warnings in 2015
Flash Flood Warning 5, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Oct 4, 2015, 1:12 PM EDT for Brunswick County, Columbus County, New Hanover County, North Carolina; Horry County, South Carolina. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 4, 2015, 1:12 PM EDT (17:12 UTC)
- Expired
- Oct 4, 2015, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Horry County, SC
The radar
The Wilmington radar (KLTX), 2 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 5:05 PM EDT | FLASH FLOOD | 1 W Calabash, NC | HIGHWAY 17 CLOSED NEAR NC/SC BORDER |
| Oct 4, 5:05 PM EDT | FLASH FLOOD | 2 Ese Boiling Spring La, NC | ROAD CLOSED HIGHWAY 133/RIVER ROAD AND FIFTY LAKES DRIVE |
| Oct 4, 6:00 PM EDT | FLASH FLOOD | 1 Sw Masonboro, NC | 2.5 FEET OF WATER ACROSS CROSSWINDS DRIVE AT DOWNRIGGER RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 233 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 5.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
317
WGUS52 KILM 041712
FFWILM
NCC019-047-129-SCC051-042300-
/O.NEW.KILM.FF.W.0005.151004T1712Z-151004T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
112 PM EDT SUN OCT 4 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...
BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...
NEW HANOVER COUNTY IN SOUTHEASTERN NORTH CAROLINA...
NORTHEASTERN HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...
* UNTIL 700 PM EDT
* AT 104 PM EDT...DOPPLER RADAR INDICATED A LARGE AREA OF MODERATE
TO HEAVY RAIN SPREADING OVER SOUTHERN NEW HANOVER AND BRUNSWICK
COUNTIES. THESE AREAS HAVE RECEIVED EXCESSIVE RAINFALL IN THE PAST
FEW DAYS...UP TO 20 INCHES IN SOME CASES. AS MUCH AS 3 TO 6 INCHES
OF RAIN COULD FALL ACROSS SOME OF THESE AREAS LATER TODAY AND
TONIGHT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OAK ISLAND...CAROLINA BEACH...SHALLOTTE...SUNSET BEACH...KURE
BEACH...HOLDEN BEACH...OCEAN ISLE BEACH...CASWELL BEACH...BALD HEAD
ISLAND...SNOWS CUT...OCEAN CREST PIER...YAUPON BEACH...SOUTH
MASONBORO ISLAND...IREDELL...BOILING SPRING LAKES...ST. JAMES...
CAROLINA SHORES...SOUTHPORT...TABOR CITY AND CALABASH.
HIGH TIDE WILL OCCUR AROUND 130 PM. THIS WILL IMPEDE RUNOFF NEAR THE
BEACHES...TIDAL CREEKS...AND THE WATERWAY. EXTREMELY
DEEP...POSSIBLY LIFE-THREATENING FLOODING MAY RESULT.
THIS INCLUDES US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1
AND 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800 - 697 - 3901 WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3384 7797 3390 7806 3392 7830 3385 7856
3413 7890 3416 7918 3428 7909 3415 7785
$$
III2 follow-up statements
735
WGUS72 KILM 041900
FFSILM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
300 PM EDT SUN OCT 4 2015
NCC019-047-129-SCC051-042300-
/O.CON.KILM.FF.W.0005.000000T0000Z-151004T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBUS NC-BRUNSWICK NC-NEW HANOVER NC-HORRY SC-
300 PM EDT SUN OCT 4 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
SOUTHERN COLUMBUS...BRUNSWICK...NEW HANOVER AND NORTHEASTERN HORRY
COUNTIES...
AT 250 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE MODERATE TO
HEAVY RAIN OFF THE NORTH CAROLINA COAST STREAMING ONSHORE. MUCH OF
THE WARNED AREA HAS RECEIVED 10 TO 15 INCHES OF RAIN IN THE PAST FEW
DAYS...WITH A FEW LOCATIONS REPORTING EVEN MORE. AN ADDITIONAL 3 TO
6 INCHES OF RAIN IS POSSIBLE WITHIN THE WARNING THIS EVENING.
THE COMBINATION OF EXCESSIVE RAINFALL AND SLOWLY RECEDING HIGH TIDE
COULD CREATE DANGEROUS AND POTENTIALLY LIFE THREATENING SITUATIONS
IN SOME AREAS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OAK ISLAND...CAROLINA BEACH...SHALLOTTE...SUNSET BEACH...KURE
BEACH...HOLDEN BEACH...OCEAN ISLE BEACH...CASWELL BEACH...BALD HEAD
ISLAND...SNOWS CUT...OCEAN CREST PIER...YAUPON BEACH...SOUTH
MASONBORO ISLAND...IREDELL...BOILING SPRING LAKES...ST. JAMES...
CAROLINA SHORES...SOUTHPORT...TABOR CITY AND CALABASH.
THIS INCLUDES US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1
AND 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800 - 697 - 3901...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3384 7797 3390 7806 3392 7830 3385 7856
3413 7890 3416 7918 3428 7909 3415 7785
$$
III763
WGUS72 KILM 042114
FFSILM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
514 PM EDT SUN OCT 4 2015
NCC019-047-129-SCC051-042300-
/O.CON.KILM.FF.W.0005.000000T0000Z-151004T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBUS NC-BRUNSWICK NC-NEW HANOVER NC-HORRY SC-
514 PM EDT SUN OCT 4 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
SOUTHERN COLUMBUS...BRUNSWICK...NEW HANOVER AND NORTHEASTERN HORRY
COUNTIES...
AT 504 PM EDT...MODERATE TO HEAVY RAIN CONTINUES MOVING ACROSS
BRUNSWICK AND SOUTHERN NEW HANOVER COUNTIES. WIDESPREAD ROAD
CLOSURES AND WASHOUTS ARE BEING REPORTED ACROSS THE WARNED
AREA...INCLUDING ROUTE 17 NEAR THE NORTH CAROLINA AND SOUTH CAROLINA
BORDER.
ANYWHERE FROM 2 TO 4 INCHES OF RAIN HAS FALLEN WITHIN THE WARNING IN
THE PAST FEW HOURS WITH AN ADDITIONAL 3 TO 6 INCHES POSSIBLE IN SOME
LOCATIONS.
THIS CONTINUES TO BE AN HISTORIC AND POTENTIALLY DEADLY EVENT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OAK ISLAND...CAROLINA BEACH...SHALLOTTE...SUNSET BEACH...KURE
BEACH...HOLDEN BEACH...OCEAN ISLE BEACH...CASWELL BEACH...BALD HEAD
ISLAND...SNOWS CUT...OCEAN CREST PIER...YAUPON BEACH...SOUTH
MASONBORO ISLAND...IREDELL...BOILING SPRING LAKES...ST. JAMES...
CAROLINA SHORES...SOUTHPORT...TABOR CITY AND CALABASH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800 - 697 - 3901...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3384 7797 3390 7806 3392 7830 3385 7856
3413 7890 3416 7918 3428 7909 3415 7785
$$
IIIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 1:12 PM EDT, 0 minutes earlier.
Area forecast discussion, Oct 4, 1:12 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
112 PM EDT SUN OCT 4 2015
.SYNOPSIS...
VERY HEAVY RAIN WITH LIFE THREATENING FLOODING WILL CONTINUE INTO
MONDAY AS PERSISTENT TROPICAL MOISTURE MOVES ACROSS THE CAROLINAS. A
DRYING TREND WILL GET UNDERWAY TUESDAY. RIVER FLOODING WILL WORSEN
IN THE UPCOMING NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 115 PM SUNDAY...WIDESPREAD RAINFALL CONTINUES OVER OUR SC
COUNTIES AND FOR OUR SOUTHERNMOST NC COUNTIES...WITH SCATTERED
CONVECTION ELSEWHERE. FORECAST REMAINS UNCHANGED...WITH DANGEROUS
FLOODING OCCURRING...ESPECIALLY OVER SC. PREVIOUS DISCUSSIONS
FOLLOW:
LAST UPDATE INCREASES POPS TO 100 PERCENT OVER VIRTUALLY THE
ENTIRE FORECAST AREA AND UPGRADES THE COASTAL FLOOD ADVISORY TO A
COASTAL FLOOD WARNING FOR ALL OUR NC AND SC BEACHES AND FOR THE
LOWER CAPE FEAR RIVER. OCEAN RUN-UP AT HIGH TIDE WILL OVER-WASH
ROADS AND COULD ENTER HOMES AND BUSINESSES IN LOW LYING AREAS
ALONG THE COAST. HAVE ALSO RAISED QPF TOTALS
SIGNIFICANTLY...ESPECIALLY OVER OUR SC COUNTIES WHERE THE HISTORIC
FLOODING EVENT CONTINUES UNABATED. PREVIOUS DISCUSSION FOLLOWS:
A DANGEROUS SITUATION SETTING UP AS ADDITIONAL RAIN TODAY AND
MONDAY OF 4 TO 8 INCHES ACROSS SC FALLS ON GROUND AND SOILS
ALREADY SATURATED FROM PREVIOUS RAINS. BECAUSE OF THE TROPICAL
CHARACTER OF THE AIR MASS...RAIN IS LIKELY TO BECOME OCCASIONALLY
TORRENTIAL AT TIMES...WITH RAIN-RATES OF 2-3 INCHES PER HOUR AS A
CONSERVATIVE ESTIMATE. LESSER RAINFALL AMOUNTS ARE EXPECTED ACROSS
NC TODAY COMPARED TO SC...BUT BY MONDAY THE HEAVY RAIN AXIS
TRAINING OFF THE OCEAN WILL SHIFT NORTHWARD INTO NC.
ADDITIONALLY...STRONG ONSHORE WINDS TODAY AND GUSTS UP TO 35 MPH
COUPLED WITH SODDEN GROUNDS WILL BRING THE POTENTIAL FOR TOPPLED
TREES...POTENTIALLY RESULTING IN POWER OUTAGES AND DAMAGE TO HOMES
AND VEHICLES. DUE TO THE MASSIVE WEIGHT OF LARGE TREES...THIS
COULD ALSO PRESENT A REAL THREAT TO HUMAN LIFE WHILE EVEN IN
PLACES OF RESIDENCE. A FLASH FLOOD WATCH AND WIND ADVISORY IS IN
EFFECT FOR NE SC AND SE NC TODAY...AND COULD EXTEND INTO MONDAY.
ALSO...CREEKS AND STREAMS AND RIVERS WILL BE ON THE RAPID
RISE...POSSIBLY OVER-SPILLING THEIR BANKS...WORSENING AN ALREADY
TREACHEROUS SCENARIO. THOSE RESIDING IN AND NEAR FLOOD PRONE AREAS
SHOULD STRONGLY CONSIDER AN EVACUATION PLAN TO ANOTHER LOCATION
LESS SUBJECT TO FLOODING ESPECIALLY ACROSS NE SC.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 345 AM SUNDAY...MAIN FORECAST CHALLENGE IS QPF AND LONGEVITY
OF HEAVY RAIN MAINLY MONDAY BEFORE THE MID LEVEL LOW GETS KICKED
OUT TO SEA TUESDAY. FOLLOWING THE GFS...I HAVE TWEAKED POPS TO
SHOW HIGHER VALUES SOUTH EARLY MONDAY AND INLAND LATER MONDAY INTO
EARLY TUESDAY AM. I MADE SIMILAR ADJUSTMENTS TO THE QPF AMOUNTS
WITH THE 1200-1800 UTC PERIOD MONDAY THE FINAL BRUNT OF HEAVY
RAIN. OF COURSE BY THIS POINT ANY ADDITIONAL RAINFALL WILL BE
TROUBLESOME. TUESDAY LOOKS LIKE THERE COULD BE A GOOD BIT OF
SUNSHINE WHICH WILL CERTAINLY BE A WELCOME SITE. NO CHANGES TO THE
TEMPERATURE FORECAST WHICH ARE COOL WITH LIMITED DIURNAL RANGES.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 345 AM SUNDAY...MEDIUM RANGE GUIDANCE SHOWS AN OMEGA PATTERN
DEVELOPING ACROSS THE CONUS AS CLOSED LOW PRESSURE MEANDERS OUT
WEST WITH A MORE OPEN WAVE 500MB TROUGH ACROSS THE EAST. AT THE
SURFACE HIGH PRESSURE WILL BUILD DOWN FROM THE NORTH ON THE HEELS
OF THE RIDGE IN THE OMEGA PATTERN. THIS MAINTAINS A DRY FORECAST
THROUGH THE PERIOD. THERE IS STILL SOME HINT AT A MOSTLY DRY
BACKDOOR FRONT MOVING ACROSS AT THE END OF THE PERIOD BUT IT
APPEARS TO HAVE LITTLE IMPACT OTHER THAN A WIND SHIFT.
&&
.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
AS OF 12Z...TREMENDOUS CONVERGENCE OVER SOUTH CAROLINA WITH RAINFALL
RATES AVERAGING THREE INCHES PER HOUR. THIS ENTIRE BAND WILL WILL MOVE
NORTHWARD ABOUT 5 MPH THROUGH THE DAY...REACHING THE NORTHERN TERMINALS
BY THIS EVENING. TORRENTIAL RAIN WITH EMBEDDED THUNDER IS EXPECTED WITH
WIDESPREAD ROADS IMPASSABLE. CONDITIONS WILL CONTINUE THROUGH THE END
OF THE FORECAST PERIOD.
EXTENDED OUTLOOK...EXPECT RAIN...SOMETIMES HEAVY...WITH MVFR/TEMPO
IFR POSSIBLY INTO TUESDAY WITH CLEARING TUESDAY NIGHT INTO
WEDNESDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 115 PM SUNDAY...GALE WARNINGS FOR OUR NC COUNTIES AND SMALL
CRAFT ADVISORIES FOR OUR SC COUNTIES CONTINUE. THE LATEST UPDATE
HAS NO CHANGES...ALTHOUGH COASTAL INTERESTS SHOULD NOTE THAT A
COASTAL FLOOD WARNING IS NOW IN EFFECT FOR HIGH OCEAN RUN-UP
DURING HIGH TIDE TODAY. SEE LATEST ADVISORIES AND WARNINGS FOR
DETAILS. PREVIOUS DISCUSSION FOLLOWS:
THREATENING MARINE CONDITIONS ARE ONGOING AND MARINERS ARE URGED
TO REMAIN IN PORT. SEAS OF 7-12 FT AND SHARPLY LIMITED
VISIBILITIES IN HEAVY RAINFALL ARE EXPECTED. GALES POSTED FOR NC
AND ADVISORIES FOR SC. DANGEROUS CONDITIONS WILL EXIST ACROSS
INLETS AND ENTRANCES AS INCOMING SWELL ENERGY INTERACTS WITH
OUTGOING TIDES. HIGH WATERS RUN-UP AND SHOALING WAVE ENERGY WILL
PRODUCE DANGEROUS BREAKERS WHERE NONE NORMALLY WOULD EXIST.
SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 345 AM SUNDAY...RUGGED CONDITIONS WILL CONTINUE FOR THE
COASTAL WATERS MONDAY. EXPECT NORTH TO NORTHEAST WINDS OF 20-25
KNOTS INITIALLY AS LOW PRESSURE CONSOLIDATES OFFSHORE. WINDS WILL
GRADUALLY DECREASE BUT WITH THE SLOW MOVEMENT OF THE LOW AND HIGH
PRESSURE BUILDING IN...WINDS WILL STILL BE 15-20 KNOTS TUESDAY.
SEAS WILL BE ELEVATED THROUGHOUT THE PERIOD WITH 4-8 FEET COMMON.
LONG TERM /WEDNESDAY THROUGH THURSDAY/...
AS OF 345 AM SUNDAY...HIGH PRESSURE WILL BE BUILDING IN FROM THE NORTH
AS LOW PRESSURE DEPARTS OFF INTO THE ATLANTIC. THIS LEADS TO A NORTH
TO NORTHEAST FLOW OF 10-15 KNOTS THROUGH THE PERIOD. SEAS WILL
REMAIN SOMEWHAT ELEVATED WITH VARIOUS SWELL COMPONENTS FROM TROPICAL
ACTIVITY AND THE DEPARTING BAROCLINIC LOW. EXPECT SMALL CRAFT
CONDITIONS TO LINGER THROUGH THE DAY WEDNESDAY DROPPING BELOW
CRITERIA ALL WATERS BY THURSDAY.
&&
.TIDES/COASTAL FLOODING...
AS OF 115 PM SUNDAY...MINOR COASTAL FLOODING IS NOW OCCURRING
ALONG THE ATLANTIC BEACHES AND EXPECT THIS TO BECOME MODERATE
FLOODING AS HIGH TIDE APPROACHES. COASTAL FLOOD WARNINGS REMAIN IN
EFFECT. PREVIOUS DISCUSSIONS FOLLOW:
HAVE UPDATED COASTAL FLOOD ADVISORY TO A COASTAL FLOOD WARNING
FOR ALL BEACHES AND FOR THE LOWER CAPE FEAR RIVER. PREVIOUS
DISCUSSION FOLLOWS:
STRONG ONSHORE WINDS/WAVES WILL LEAD TO COASTAL FLOODING ON ALL
AREA BEACHES THIS AFTERNOON WITH THE HIGH TIDE. HIGH WATER RUN-
UP...AND EVEN OVERWASH OF DUNE WEAKNESSES IS EXPECTED. COASTAL
FLOOD ADVISORIES ARE IN EFFECT FOR ALL BEACHES AND ALSO FOR THE
LOWER CAPE FEAR RIVER...AS WATER RUN-OFF FROM PREVIOUS AND TODAYS
RAIN ELEVATES WATER LEVELS. COASTAL FLOOD ADVISORIES ARE LIKELY
FOR THE NEXT SEVERAL DAYS COINCIDING WITH HIGH TIDE CYCLES.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR SCZ017-023-024-
032-033-039-053>056.
WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR SCZ017-023-024-
032-033-039-053>056.
COASTAL FLOOD WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR SCZ054-
056.
HIGH RIP CURRENT RISK UNTIL 9 PM EDT THIS EVENING FOR SCZ054-
056.
NC...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR NCZ087-096-099-
105>110.
WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NCZ087-096-099-
105>110.
COASTAL FLOOD WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR NCZ106-
108-110.
HIGH RIP CURRENT RISK UNTIL 9 PM EDT THIS EVENING FOR NCZ106-
108-110.
COASTAL FLOOD WARNING UNTIL 6 PM EDT THIS EVENING FOR NCZ107.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR AMZ254-256.
GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR AMZ250-252.
&&
SYNOPSIS...SHK
NEAR TERM...MJC/REK
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...DL
MARINE...MJC/REK/SHK
TIDES/COASTAL FLOODING...REKHazardous weather outlook, Oct 4, 9:33 AM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 933 AM EDT SUN OCT 4 2015 NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-051345- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- INLAND GEORGETOWN- 933 AM EDT SUN OCT 4 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-051345- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 933 AM EDT SUN OCT 4 2015 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-051345- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 933 AM EDT SUN OCT 4 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...COASTAL FLOOD WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. FLASH FLOOD WATCH. WIND ADVISORY. COASTAL FLOOD WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ107-051345- INLAND NEW HANOVER- 933 AM EDT SUN OCT 4 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... ...COASTAL FLOOD WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. COASTAL FLOOD WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-051345- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 933 AM EDT SUN OCT 4 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 4, 11:18 AM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 1118 AM EDT SUN OCT 4 2015 NCZ099-041545- COLUMBUS- 1118 AM EDT SUN OCT 4 2015 ...A THUNDERSTORM WITH GUSTY WINDS WILL AFFECT NORTHEASTERN COLUMBUS COUNTY... AT 1117 AM EDT...A THUNDERSTORM POSSIBLY PRODUCING WIND GUSTS TO 45 MPH WAS LOCATED NEAR FREEMAN...OR 19 MILES WEST OF LELAND...MOVING WEST AT 30 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... LAKE WACCAMAW AROUND 1135 AM EDT. REDBUG AND HALLSBORO AROUND 1145 AM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BOLTON. THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 396 AND 416. PRECAUTIONARY/PREPAREDNESS ACTIONS... THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... CLOUD TO GROUND LIGHTNING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. LAT...LON 3436 7830 3430 7829 3420 7861 3439 7865 TIME...MOT...LOC 1517Z 085DEG 28KT 3432 7834 TRA
Local storm report, Oct 4, 11:38 AM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1138 AM EDT SUN OCT 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 AM FLASH FLOOD MYRTLE BEACH 33.70N 78.89W
10/04/2015 HORRY SC MEDIA
SIGNIFICANT FLOODING ON 48TH AVE. MANY NEIGHBORHOOD
ROADS ARE FLOODED.
&&
EVENT NUMBER ILM1500383
43Local storm report, Oct 4, 11:44 AM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1144 AM EDT SUN OCT 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 AM FLASH FLOOD MYRTLE BEACH 33.70N 78.89W
10/04/2015 HORRY SC TRAINED SPOTTER
5TH AVE AT POST OFFICE IMPASSABLE... CAR STALLED IN
ROAD.
&&
EVENT NUMBER ILM1500384
43Local storm report, Oct 4, 11:59 AM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1159 AM EDT SUN OCT 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM FLASH FLOOD MYRTLE BEACH 33.70N 78.89W
10/04/2015 HORRY SC PUBLIC
OCEAN LAKES COMPLEX TWO FEET DEEP.
&&
EVENT NUMBER ILM1500385
43Local storm report, Oct 4, 12:12 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1212 PM EDT SUN OCT 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 WNW PAWLEY'S ISLAND 33.42N 79.13W
10/04/2015 M7.43 INCH GEORGETOWN SC COCORAHS
&&
EVENT NUMBER ILM1500386
43Local storm report, Oct 4, 12:47 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1247 PM EDT SUN OCT 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM FLASH FLOOD MYRTLE BEACH 33.70N 78.89W
10/04/2015 HORRY SC MEDIA
48TH AVE BEING SHUT DOWN.
&&
EVENT NUMBER ILM1500387
MBBThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 10:49 PM EDT | Gale Warning | ILM | 53 hr | |
| Oct 4, 3:11 AM EDT | Coastal Flood Advisory | ILM | Brunswick, New Hanover, Pender | 6 hr |
| Oct 4, 7:19 AM EDT | Areal Flood Warning | ILM | Brunswick, Columbus | 116 min |
| Oct 4, 8:41 AM EDT | Special Marine Warning | ILM | 19 min | |
| Oct 4, 9:30 AM EDT | Coastal Flood Warning | ILM | Brunswick, New Hanover, Pender | 9 hr |
| Oct 4, 9:55 AM EDT | Special Weather Statement | ILM | Brunswick | 35 min |
| Oct 4, 11:18 AM EDT | Special Weather Statement | ILM | Columbus | 27 min |
| Oct 4, 2:54 PM EDT | Areal Flood Warning | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender | 3 hr |
| Oct 4, 3:33 PM EDT | Areal Flood Warning | ILM | Bladen, Columbus, Robeson | 3 hr |
| Oct 4, 6:00 PM EDT | Flash Flood Warning | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 6 hr |
| Oct 4, 6:50 PM EDT | Coastal Flood Advisory | ILM | Brunswick, New Hanover, Pender | 11 hr |
| Oct 4, 2:12 AM EDT | Flash Flood Warning | ILM | Georgetown, Williamsburg | 16 hr |
| Oct 4, 9:39 AM EDT | Flash Flood Warning | ILM | Florence, Horry, Marion | 9 hr |
| Oct 4, 6:14 PM EDT | Flash Flood Warning | ILM | Florence, Georgetown, Horry, Marion, Williamsburg | 6 hr |
Nearby
Flash Flood Warnings in North Carolina, 2015Flash Flood Warnings in South Carolina, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.